Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2018, Article ID 1232535, 3 pages
https://doi.org/10.1155/2018/1232535
Case Report

Pantoprazole-Induced Delirium: Review of a Case and Associated Literature

SUNY Downstate Medical Center, Brooklyn, NY, USA

Correspondence should be addressed to Anupriya Razdan; moc.liamg@nadzarayirpuna

Received 26 June 2017; Accepted 28 November 2017; Published 4 February 2018

Academic Editor: Toshiya Inada

Copyright © 2018 Anupriya Razdan et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. Proton pump inhibitors (PPIs) are frequently prescribed antiulcer agents in hospitals and are shown to be safer than H-2 blockers. We present a case report of PPI-induced delirium, regarding which not much has been written in the literature. Case Report. We present a case of a 93-year-old woman with no known past psychiatric history, who was hospitalized for syncope workup and who developed delirium after a double dose of pantoprazole. Discussion. Very few reports of PPI-induced delirium exist in the literature. In this case report, we attempt to highlight the mechanism of PPI induced delirium which in our case was most likely due to the primary effects of PPI and drug-drug interactions. Given the paucity of literature on this topic, we encourage further research into relationship between PPI and delirium and urge caution while using PPIs in geriatric population.